AN EXTENSIVE REVIEW ON CHEMOTHERAPY INDUCED NAUSEA AND VOMITING

  • P Bhulakshmi Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India
  • GV Nagaraju Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India
  • K Srilaya Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India

Abstract

Chemotherapy induced nausea and vomiting is the among most feared and debilitating adverse events experienced by the cancer patients. Left unaddressed, CINV symptoms not only decrease quality of life, but may also affect patients’ willingness to continue chemotherapy treatment. However, adherence to guideline recommendations continues to be suboptimal therapy, and many patients still suffer unnecessarily from CINV. In addition, breakthrough/refractory CINV continues to present particular challenges. The development of effective CINV treatments with diverse mechanisms of action has expanded the options available for preventing symptoms. The US Food and Drug Administration have recently approved several new therapies for the management of CINV. NEPA is a fixed-dose combination of Netupitant (300 mg) plus Palonosetron (0.5 mg). In combination with Dexamethasone, NEPA has demonstrated superior efficacy to Palonosetron alone in patients receiving highly or moderately emetogenic chemotherapy. Rolapitant is a nextgeneration neurokinin-1receptor antagonist. Both palonosetron and rolapitant have proven particularly effective in controlling delayed CINV. Regimens that combine a serotonin 5-hydroxytryptamine–3 receptor antagonist, an NK1 receptor antagonist, and a corticosteroid now represent the standard of care for managing both acute and delayed CINV in patients receiving highly emetogenic chemotherapy.


Keywords: CINV, Seratonin, Dopamine, Neurokinin, Antiemetics.

Downloads

Download data is not yet available.

Author Biographies

P Bhulakshmi, Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India

Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India

GV Nagaraju, Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India

Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India

K Srilaya, Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India

Department of Pharmacy Practice, Koringa College of Pharmacy, Kakinada, A.P, India

References

1. Griffin AM, Butow PN, Coates AS, et al. On the receiving end. V: Patient perceptionsof the side effects of cancer chemotherapy in 1993. Ann Oncol. 1996; 7:189-195.
2. Hofman M, Morrow GR, Roscoe JA, et al. Cancer patients’ expectations of experiencingtreatment-related side effects: a University of Rochester Cancer Center—Community Clinical Oncology Program study of 938 patients from community practices.
3. Cancer. 2004; 101:851-857.
4. Lindley C, McCune JS, Thomason TE, et al. Perception of chemotherapy side effects cancer versus noncancer patients. Cancer Pract. 1999; 7:59-65.
5. Hesketh PJ, Kris MG, Grunberg SM, et al. Proposal for classifying the acute emetogenicity of cancer chemotherapy. J Clin Oncol. 1997; 15:103-109.
6. Basch E, Prestrud AA, Hesketh PJ, et al. Antiemetics: American Society of Clinical Oncology clinical practice guideline update. J Clin Oncol. 2011; 29:4189-4198.
7. National Comprehensive Cancer Network. NCCN Clinical Practice Guidelines in Oncology.Antiemesis.Version1.2012. www.nccn.org/professionals/physician_gls/pdf/antiemesis.pdf. Accessed June 20, 2012.
8. Jacobsen PB, Redd WH. The development and management of chemotherapyrelated anticipatory nausea and vomiting. Cancer Invest. 1988; 6:329-336.
9. Laszlo J. Antiemetics and cancer chemotherapy. Baltimore, MD: Williams &Wilkins; 1983.
10. Cohen L, de Moor CA, Eisenberg P, et al. Chemotherapy-induced nausea and vomiting: incidence and impact on patient quality of life at community oncology settings.
11. Coates A, Abraham S, Kaye SB, et al. On the receiving end—patient perception of the side-effects of cancer chemotherapy. Eur J Cancer Clin Oncol. 1983; 19:203-208.
12. de Boer-Dennert M, de Wit R, Schmitz PI, et al. Patient perceptions of the sideeffectsof chemotherapy: the influence of 5HT3 antagonists. Br J Cancer. 1997; 76:1055-1061.
Statistics
43 Views | 71 Downloads
How to Cite
Bhulakshmi, P., Nagaraju, G., & Srilaya, K. (2018). AN EXTENSIVE REVIEW ON CHEMOTHERAPY INDUCED NAUSEA AND VOMITING. Journal of Drug Delivery and Therapeutics, 8(5-s), 79-81. https://doi.org/10.22270/jddt.v8i5-s.1958
Section
Review

Most read articles by the same author(s)